Volume 19, issue 5 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060

Stavros Garoufalidis, Craig D Hodgson, J Hyam Rubinstein and Henry Segerman

Geometry & Topology 19 (2015) 2619–2689
Abstract

In this paper we will promote the 3D index of an ideal triangulation T of an oriented cusped 3–manifold M (a collection of q–series with integer coefficients, introduced by Dimofte, Gaiotto and Gukov) to a topological invariant of oriented cusped hyperbolic 3–manifolds. To achieve our goal we show that (a) T admits an index structure if and only if T is 1–efficient and (b) if M is hyperbolic, it has a canonical set of 1–efficient ideal triangulations related by 23 and 02 moves which preserve the 3D index. We illustrate our results with several examples.

Keywords
Mathematical Subject Classification 2010
Primary: 57N10, 57M50
Secondary: 57M25
References
Publication
Received: 30 October 2013
Accepted: 9 January 2015
Published: 20 October 2015
Proposed: Cameron Gordon
Seconded: Peter Teichner, Robion Kirby
Authors
Stavros Garoufalidis
School of Mathematics
Georgia Institute of Technology
686 Cherry Street
Atlanta, GA 30332-0160
USA
http://www.math.gatech.edu/~stavros
Craig D Hodgson
Department of Mathematics and Statistics
The University of Melbourne
Melbourne, Parkville VIC 3010
Australia
http://www.ms.unimelb.edu.au/~cdh/
J Hyam Rubinstein
Department of Mathematics and Statistics
The University of Melbourne
Melbourne, Parkville VIC 3010
Australia
http://www.ms.unimelb.edu.au/~rubin
Henry Segerman
Department of Mathematics
Oklahoma State University
Stillwater, VIC 74078
USA
Department of Mathematics and Statistics
The University of Melbourne
Melbourne, Parkville VIC 3010
Australia
http://math.okstate.edu/people/segerman/